My 11 year old son applied shampoo thinking it was facial winter cream on his face. This has caused a chemical burn on his face so there's a dark mark. At the school clinic the doctor applied Caladry. It's now three days and the skin is peeling off naturally and slowly. He doesn't feel any pain. Should we still see a dermatologist?
Burns to the face:
The face has a very rich blood supply which allows it to heal very well. We in burn care will say that the face is a privileged area. Caladryl is typically used for thing like poison ivy, etc. Typically for faces you can apply bacitracin or a triple antibiotic ointment. You want to stay limited to clear agents. The skin will initially be somewhat hyperpigmented as there is increased blood flow in the area and this improves with time as the wounds continue to heal.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.